Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 20, NWS New Orleans, LA

February 16, 2012Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 16, 2012, 7:43 PM CST for Saint Helena Parish, Louisiana. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2012, 7:43 PM CST (01:43 UTC)
Expired
Feb 17, 2012, 6:00 PM CST
In force
22 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Saint Helena Parish, LA

The river

Written for the forecast point Tickfaw River at Liverpool (LPOL1). The gauge peaked at 9.32 ft at Feb 17, 2012, 12:00 AM CST.

actionminormoderatemajor51002/1702/1802/19
Action stage
9 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WGUS44 KLIX 170143
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
743 PM CST THU FEB 16 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.



DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.



A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC091-180743-
/O.NEW.KLIX.FL.W.0020.120217T0143Z-120218T1000Z/
/LPOL1.1.ER.120217T0054Z.120217T1200Z.120218T0400Z.NO/
743 PM CST THU FEB 16 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TICKFAW RIVER AT LIVERPOOL.
* UNTIL LATE FRIDAY NIGHT.
* AT 7:00 PM THURSDAY THE STAGE WAS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY EARLY
  TOMORROW MORNING.
* IMPACT...AT 9.0 FEET...PASTURES AND CROP LAND ADJACENT TO THE RIVER 
  WILL FLOOD. RURAL AREAS NEAR THE RIVER WILL BE THREATENED WITH 
  FLOODING.

$$
1 follow-up statement
700 
WGUS84 KLIX 171522
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
922 AM CST FRI FEB 17 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

THE TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC091-180000-
/O.EXT.KLIX.FL.W.0020.000000T0000Z-120218T0000Z/
/LPOL1.1.ER.120217T0054Z.120217T0800Z.120217T1800Z.NO/
922 AM CST FRI FEB 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE TICKFAW RIVER AT LIVERPOOL.
* UNTIL THIS EVENING.
* AT 8:00 AM FRIDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY
  THIS AFTERNOON.
* IMPACT...AT 9.0 FEET...PASTURES AND CROP LAND ADJACENT TO THE RIVER
  WILL FLOOD. RURAL AREAS NEAR THE RIVER WILL BE THREATENED WITH FLOODING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 6:36 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Feb 16, 6:36 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 PM CST THU FEB 16 2012

.UPDATE...

.SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS EVENING. A MUCH DRIER EVENING
WITH A PW OF 0.90 INCHES. A BROKEN STRATUS CLOUD DECK AT 3000
FEET AND AN OVERCAST ALTOSTRATUS CLOUD DECK AT 17,000 FEET WHERE
DEWPOINT DEPRESSIONS ARE NEAR ZERO DEGREES. A SHALLOW NORTHERLY
FLOW IN PLACE BELOW 4000 FEET WITH A MODERATE TO STRONG
WEST...SOUTHWESTERLY FLOW IN PLACE ALOFT. A LARGE TONGUE OF DRY
AIR IN PLACE ABOVE 830 MB.

&&

.PREV DISCUSSION... /ISSUED 331 PM CST THU FEB 16 2012/

SYNOPSIS...

FRONTAL SYSTEM APPEARS TO BE IN THE PROCESS OF BECOMING
STATIONARY JUST OFF THE LOUISIANA COAST. SHOWERS AND THUNDERSTORMS
ARE MAINLY LIMITED TO AREAS SOUTH OF THE FRONT. SKIES ARE CLOUDY
ACROSS MUCH OF THE AREA WITH TEMPERATURES NEAR 70. OBSERVATIONS
INDICATE THERE ARE AREAS OF FOG OVER THE OPEN COASTAL WATERS.

UPPER LOW IS OVER BAJA CALIFORNIA WITH WEAK UPPER RIDGING OVER THE
GULF. SURFACE HIGH PRESSURE IS CENTERED OVER KANSAS.

SHORT TERM...

MAIN CONCERNS FOR THIS FORECAST PACKAGE WILL BE THE POTENTIAL FOR
SEVERE WEATHER AND HEAVY RAIN FRIDAY NIGHT INTO SATURDAY
AFTERNOON.

BAJA UPPER LOW WILL OPEN UP AND SHIFT EASTWARD OVER THE NEXT 48 TO
72 HOURS. ONE IMPULSE AHEAD OF THE LOW IS LIFTING OUT OF MEXICO
BUT WILL NOT HAVE MUCH SUCCESS IN MOVING THE FRONT BACK TO THE
NORTH TONIGHT. THIS WILL KEEP MOST OF THE CONVECTION OFFSHORE
TONIGHT AND EARLY ON FRIDAY. WILL KEEP SLIGHT CHANCE TO CHANCE
POPS ACROSS MOST OF THE AREA TONIGHT DUE TO THE PROXIMITY OF THE
FRONT. RAIN CHANCES WILL IMPROVE FRIDAY AS MEXICAN IMPULSE MOVES
ACROSS THE AREA. BEST TIMING HAS THIS OCCURRING DURING THE
AFTERNOON HOURS. IFFY WHETHER THIS PORTION OF THE SYSTEM WILL GET
PRECIPITATION THROUGH THE AREA BEFORE EVENING MARDI GRAS PARADES
KICKOFF ON FRIDAY. WILL BE CARRYING LIKELY POPS ACROSS MUCH OF THE
AREA FOR FRIDAY.

UPPER SYSTEM OPENS UP FRIDAY NIGHT AND MOVES ACROSS THE AREA
SATURDAY. SURFACE LOW IS FORECAST TO DEVELOP OFF THE TEXAS COAST
SATURDAY MORNING AND MOVE ACROSS SOUTHEAST LOUISIANA SATURDAY
AFTERNOON...PROBABLY ALONG A LAKE CHARLES-BATON ROUGE-MCCOMB LINE.
THIS WOULD BRING ABOUT THE SOUTHEAST 2/3 OF THE AREA INTO THE WARM
SECTOR OF THE SYSTEM...WITH THE POTENTIAL FOR SURFACE BASED SEVERE
THUNDERSTORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THE WARM
FRONT LIFTS NORTH...AS WELL AS WITH ANY CONVECTION THAT DEVELOPS.

WITH STRONG DEEP LAYER SHEAR AND CLOCKWISE CURVED HODOGRAPHS...AS
WELL AS SURFACE BASED CAPES OF 1000-1500...EXPECT A LINE OF
CONVECTION TO DEVELOP BY MIDDAY SATURDAY WITH POTENTIAL FOR
DAMAGING WINDS AND ISOLATED TORNADOES. SEVERE POTENTIAL WILL BE
PLAYED UP IN HWO AND MENTIONED IN GRIDS FOR DAYTIME HOURS
SATURDAY. BEST TIMING WOULD HAVE CONVECTIVE LINE ACROSS WESTERN
AREAS AROUND NOON SATURDAY...AROUND 3 PM IN THE NEW ORLEANS
AREA...AND 5 OR 6 PM IN THE GULFPORT AND BILOXI AREAS. GUSTY WINDS
ARE ALSO EXPECTED BEHIND THE COLD FRONT SATURDAY EVENING.
SO...EVEN IF PRECIPITATION MOVES OUT OF THE AREA IN TIME FOR
SATURDAY EVENING PARADES...TALLER FLOATS MAY HAVE ISSUES WITH
WINDY CONDITIONS.

ALSO EXPECT WIDESPREAD 2-3 INCH RAIN AMOUNTS FOR FRIDAY NIGHT AND
SATURDAY. CURRENT FLASH FLOOD GUIDANCE INDICATES THAT WE WOULD BE
ABLE TO DEAL WITH THAT...BUT IF ECHO TRAINING DEVELOPS...POTENTIAL
FOR HIGHER AMOUNTS WILL INCREASE CONSIDERABLY WITH PRECIPITABLE
WATER VALUES IN THE 1.50-1.75 RANGE. THIS IS ABOUT TWICE THE NORM
FOR MID FEBRUARY. WE PLAN TO ISSUE AN ESF FOR THE HEAVY RAIN
POTENTIAL WITH ANY WATCHES LIKELY TO COME DURING THE DAYTIME HOURS
ON FRIDAY. 35

LONG TERM...

THERE ARE SOME CONTINUITY ISSUES BETWEEN THE MEDIUM RANGE MODELS
HEADING INTO THE MIDDLE OF NEXT WEEK. GFS HAS BACKED OFF
CONSIDERABLY FROM THE STRONG SYSTEM IT HAD FOR TUE/WED BUT STILL
HAS A WEAK COLD FRONT MOVING IN LATE IN THE WEEK WHILE ECMWF IS
STRONGER AND FASTER. OVERALL ONLY MINOR TWEAKS MADE TO THE FCST
BUT CONFIDENCE IS LOW.

SUN AND MON...MUCH QUIETER TIME FRAME. HIGH PRESSURE WILL DOMINATE
THE REGION AND WE WILL SEE COOLER AND DRIER CONDITIONS. S/W RIDGE
WILL MOVE THROUGH OVERNIGHT SUN AND LL TEMPS WILL BEGIN TO MODERATE.
BY MONDAY SERLY LL FLOW WILL RETURN AND WE WILL MOVE BACK UNDER SW
FLOW ALOFT SO LOOK FOR CLOUDS TO RETURN.

TUE THROUGH THU...THERE IS A LOT OF UNCERTAINTY IN THIS TIME FRAME.
ON MON THE NEXT PAC SYSTEM WILL DIVE SOUTH ALONG THE PAC COAST THE
QUESTION IS HOW FAR SOUTH WILL IT DIVE AND WILL IT BECOME ANOTHER
BAJA LOW. THE ECMWF DOES NOT BREAK IT OFF AND KEEPS THE PROGRESSIVE
PATTERN OVER THE REGION. THE GFS DOES GO FURTHER SOUTH AND BREAKS
OFF AN UPPER LOW OVER THE BAJA. THIS WILL BE THE KEY AS TO WHEN THE
NEXT COLD FRONT COMES THROUGH. A MORE PROGRESSIVE PATTERN SUGGEST A
COLD FRONT LATE TUE IMPACTING THE BACK END OF MARDI GRAS WHILE A
BAJA LOW WILL BE SLOWER AND THEREFORE SHOULD HOLD OFF THE RAIN UNTIL
WEDNESDAY. THE MODELS SHOULD GET A BETTER HANDLE ON THE SITUATION
OVER THE NEXT COUPLE OF DAYS AS THE SYSTEM MOVES INTO THE UPPER AIR
NETWORK. /CAB/

AVIATION...

MAIN CONCERN THIS AFTERNOON AND TONIGHT WILL BE CLOUDS ALTHOUGH
SOME TERMINALS LIKE NEW AND GPT COULD HAVE REDUCTIONS IN VISBYS.
MVFR CIGS WILL PLAGUE MOST IF NOT ALL TERMINALS THROUGH THE NIGHT
LIKELY AROUND 1500-2500FT BUT AROUND 10-12Z TERMINALS LIKE
NEW/MSY/HUM COULD SEE IFR CIGS DEVELOP. LGT SHRA WILL BEGIN TO
RETURN OVERNIGHT OR TOMORROW MORNING ACROSS THE SRN TERMINALS AND
SHOULD SPREAD NORTH IMPACTING ALL TERMINALS BY TOMORROW AFTN.
/CAB/

MARINE...

DUE TO THE PROXIMITY OF THE COLD FRONT WHICH IS STALLING OVER THE
COASTAL WATERS...DENSE FOG IS ALREADY DEVELOPING OVER THE OPEN
WATERS. THE FRONT WILL LIKELY REMAIN IN PLACE THROUGH THE NIGHT
BEFORE SLOWLY INCHING BACK TO THE NORTH TOMORROW. WITH THIS WE
HAVE ISSUED A DENSE FOG ADVISORY FOR ALL OF THE WATERS OUTSIDE OF
THE LAKES AND SOUNDS WHERE IT IS MOSTLY JUST LOW CLOUDS. THE DENSE
FOG ADV WILL REMAIN UNTIL TOMORROW MORNING.

ONSHORE FLOW WILL RETURN TOMORROW AND IN FORCE LATE FRI NIGHT AS THE
BNDRY DRIFTS NORTH AND THEN A SFC LOW DEVELOPS IN THE GULF EARLY SAT
MORNING. THIS LOW WILL DEEPEN QUICKLY AND CONSIDERABLY AND MODERATE
ONSHORE FLOW WILL BECOME STRONG BY MID MORNING. THE SFC LOW WILL
MOVE TO THE NE AS IT DEVELOPS AND BY SAT EVN DRIVE A COLD FRONT
THROUGH THE AREA. WINDS WILL QUICKLY VEER AROUND TO OFFSHORE AFTER
THE FRONTAL PASSAGE AND BECOME QUITE STRONG ONCE AGAIN. A SMALL
CRAFT ADV WILL LIKELY BE NEEDED AHEAD OF THE COLD FRONT BUT WILL
DEFINITELY BE NEEDED BEHIND THE COLD FRONT. THERE IS EVEN THE OUTSIDE
CHANCE THAT WE MAY NEED A GALE WARNING FOR PORTIONS OF THE OUTER
WATERS AS SUSTAINED WINDS OF 25-30KTS DEVELOPS WITH GUSTS UP TO GALE
FORCE.

HIGH PRESSURE WILL BUILD BACK IN ON SUN AND WINDS SHOULD QUICKLY
RELAX SUN MORNING. WITH ONSHORE FLOW RETURNING LATE MON. /CAB/

DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING MINOR RIVER FLOODING AND RIVER RISES
              DUE TO RECENT HEAVY RAINFALL
             MONITORING DENSE FOG DEVELOPMENT IN MARINE AREAS
             ASSESSING HEAVY RAINFALL AND TSTM POTENTIAL FOR FRIDAY
              AND SATURDAY
             ASSESSING STRONG WIND POTENTIAL ACROSS SOUTH SHORE
              AREA FOR SATURDAY EVENING AND SATURDAY NIGHT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  51  63  51  67 /  20  50  50  90
BTR  55  64  55  72 /  30  70  60  90
ASD  55  65  58  73 /  30  60  50  80
MSY  58  66  58  73 /  40  70  60  80
GPT  56  65  57  72 /  30  60  50  80
PQL  56  66  57  73 /  30  50  50  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...DENSE FOG ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...DENSE FOG ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 16, 6:40 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CST THU FEB 16 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-180045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
640 PM CST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A MARINE DENSE FOG ADVISORY WILL BE IN EFFECT TONIGHT FOR THE
OPEN COASTAL WATERS. VISIBILITIES IN THE VICINITY OF A STATIONARY
FRONT ARE LIKELY TO BE LESS THAN ONE MILE.

FLOOD WARNINGS REMAIN IN EFFECT ALONG THE PEARL RIVER NEAR
BOGALUSA AND NEAR PEARL RIVER...AND ALONG THE ATCHAFALAYA RIVER
NEAR MORGAN CITY. RECENT HEAVY RAINFALL HAS ALSO LED TO RISES ON
SEVERAL OTHER AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER FRONTAL SYSTEM WILL IMPACT THE AREA FRIDAY AND SATURDAY
WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED. SOME STORMS
WILL PRODUCE VERY HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING
MAY BECOME A THREAT. THE HEAVY RAIN MAY ALSO LEAD TO SIGNIFICANT
RISES ON SEVERAL AREA RIVERS. ADDITIONALLY...THE STORM PREDICTION
CENTER HAS ISSUED A SLIGHT RISK OF SEVERE STORMS ACROSS THE
REGION. ALL MODES OF SEVERE WEATHER ARE POSSIBLE BUT THE
POTENTIAL FOR DAMAGING WINDS AND TORNADOES IS GREATER THAN LARGE
HAIL. MAIN TIME FRAME FOR SEVERE WEATHER APPEARS TO BE LATE
SATURDAY MORNING INTO SATURDAY AFTERNOON.

THE AREAS OF GREATEST RISK FOR HEAVY RAINFALL AND SEVERE WEATHER
WILL CONTINUE TO BE REFINED OVER THE NEXT COUPLE OF DAYS AND WILL
BE HIGHLY DEPENDENT ON TRACK OF THE SURFACE LOW THAT WILL DEVELOP
IN THE NORTHWESTERN GULF EARLY SATURDAY MORNING. PLEASE MONITOR
THE LATEST FORECAST PRODUCTS FOR THE MOST RECENT INFORMATION.

FOLLOWING THE COLD FRONT PASSAGE ON SATURDAY...GUSTY NORTHWEST
WINDS WILL SPREAD ACROSS THE REGION. GUSTY WINDS ARE EXPECTED TO
IMPACT AREAS ALONG THE SOUTH SHORE OF LAKE PONTCHARTRAIN. GUST
POTENTIAL WILL NEED TO BE MONITORED ACROSS THE REGION AS STRONG
GUSTS MAY RESULT IN HAZARDOUS CONDITIONS FOR RIDERS IN SEVERAL
PARADES SCHEDULED ACROSS THE AREA FOR SATURDAY EVENING.

MARINE...SMALL CRAFT ADVISORIES WILL LIKELY BE NECESSARY SATURDAY
BOTH AHEAD AND BEHIND THE COLD FRONT. STRONG SOUTHERLY WINDS WILL
BE AHEAD OF THE SYSTEM FRIDAY NIGHT THROUGH MIDDAY SATURDAY.
WINDS WILL SHIFT TO THE NORTHWEST FOLLOWING THE FRONTAL PASSAGE
WITH GALE FORCE GUSTS POSSIBLE OVERNIGHT. SMALL CRAFT CONDITIONS
ARE FORECAST TO PERSIST THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGEMENT...AND OTHER PUBLIC SAFETY
OFFICIALS SHOULD CONTINUE TO MONITOR THE POTENTIAL FOR FLASH
FLOODING AND SEVERE WEATHER ON SATURDAY.

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:56 AM CSTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more41 hr
Feb 17, 3:41 PM CSTSmall Craft AdvisoryLIX56 hr

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.